Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Brownsville, TX

May 10, 2013Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2013, 11:01 PM CDT for Zapata County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 11:01 PM CDT (04:01 UTC)
Expired
May 11, 2013, 12:00 AM CDT
In force
59 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 10:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS54 KBRO 110401
SVRBRO
TXC505-110500-
/O.NEW.KBRO.SV.W.0009.130511T0401Z-130511T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1101 PM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL MIDNIGHT CDT

* AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING 60 MPH WINDS...22 MILES NORTHWEST OF SAN YGNACIO...MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SAN YGNACIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2708 9944 2715 9945 2716 9943 2726 9946
      2728 9945 2732 9937 2728 9933 2727 9896
      2715 9895 2692 9936 2694 9939 2697 9940
      2698 9939 2701 9942 2701 9943 2702 9945
      2707 9946
TIME...MOT...LOC 0400Z 297DEG 17KT 2733 9958

$$

55
1 follow-up statement
951 
WWUS54 KBRO 110433
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1133 PM CDT FRI MAY 10 2013

TXC505-110500-
/O.CON.KBRO.SV.W.0009.000000T0000Z-130511T0500Z/
ZAPATA-
1133 PM CDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN ZAPATA COUNTY...

AT 1131 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT A SEVERE THUNDERSTORM 16 MILES NORTH OF SAN YGNACIO...
MOVING SOUTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  RURAL NORTHWESTERN ZAPATA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2708 9944 2715 9945 2716 9943 2726 9946
      2728 9945 2732 9937 2728 9933 2727 9896
      2715 9895 2692 9936 2694 9939 2697 9940
      2698 9939 2701 9942 2701 9943 2702 9945
      2707 9946
TIME...MOT...LOC 0431Z 297DEG 17KT 2726 9943

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:23 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 10, 6:23 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 PM CDT FRI MAY 10 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...KEEPING AN EYE ON CONVECTION TO THE NORTH AND WEST OF
THE COUNTY WARNING AREA. THE CONVECTION WILL CONTINUE TONIGHT...
BUT REALLY NOT EXPECTING A BIG THREAT TO THE LOWER VALLEY AIRPORTS
UNTIL SATURDAY MORNING...WHEN A COLD FRONT MOVES THROUGH THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS. THE MAIN THREAT WILL BE HEAVY
RAIN FROM SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE LINE.
THE FRONT SHOULD REACH THE LOWER VALLEY ROUGHLY AROUND DAWN...AND
WILL THEN PUSH OFFSHORE. AS THE CURRENT INVERSION ERODES...AND
MOISTURE INCREASES...SHOWER AND THUNDERSTORM DEVELOPMENT WILL
BECOME MORE LIKELY...WITH SOME STRONGER STORMS POSSIBLE. CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS COULD BECOME
AN ISSUE AT AIRPORTS. THE MAIN ACTIVITY SHOULD CLEAR THE AREA BY
AFTERNOON...LEAVING NORTHEAST WINDS IN ITS WAKE. STILL LOOKING FOR
CLOUDS TO THICKEN AND CIGS TO LOWER NOW THROUGH SATURDAY MORNING.
MVFR TO IFR CONDITIONS WILL DEVELOP. TAF STRATEGY WILL BE TO LOWER
CIGS AND KEEP SHOWERS AND THUNDERSTORMS IN FOR THE MAIN FRONTAL
PASSAGE SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 202 PM CDT FRI MAY 10 2013/

SHORT TERM.../NOW THROUGH SATURDAY NIGHT/...
AN ACTIVE PERIOD OF WEATHER IS EXPECTED STARTING LATE THIS AFTERNOON
AND TONIGHT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS OUR
NORTHWESTERN AREAS WHERE LARGE HAIL/DAMAGING WINDS WILL BE POSSIBLE
FROM ABOUT 6 TO 7 PM THROUGH ABOUT 1 TO 2 AM. WE EXPECT THE AIR MASS
WILL STABILIZE TO THE POINT THE SEVERE STORMS WILL WEAKEN BEFORE
REACHING THE VALLEY. THERE IS A THREAT HOWEVER FOR LOCALLY HEAVY
RAIN IN THE VALLEY AND SURROUNDING AREAS ESPECIALLY IN THE SATURDAY
MORNING HOURS...THE DETAILS BELOW.

AT LEAST TWO LARGE OUTFLOW BOUNDARIES IN VICINITY THIS AFTERNOON ONE
MOVING INTO THE VALLEY...THE OTHER FROM ABOUT KINGSVILLE WESTWARD. A
LOCAL AREA OF SUBSIDENCE AHEAD OF THE UPPER TROUGH ON APPROACH
COMBINED WITH DRIER MIDDLE AND LOW LEVEL AIR IS WORKING TO BREAK UP
CLOUD COVER WHICH HAS ALLOWED AND SHOULD CONTINUE TO ALLOW TEMPS TO
INCREASE QUITE A BIT OVER THE NEXT FEW HOURS. A MORE SYNOPTIC SCALE
FRONTAL BOUNDARY STRETCHES FROM ABOUT BIG BEND EASTWARD TO AROUND
HOUSTON. MODIFIED MORNING/MODEL SOUNDINGS AND BEHAVIOR OF CU IN THE
AREA CONFIRM WE ARE STRONGLY CAPPED AND THIS SHOULD HOLD FOR THE
NEXT SEVERAL HOURS KEEPING US DRY THROUGH MID TO LATE
AFTERNOON...WITH THE OUTFLOW BOUNDARY IN OUR NORTHERN ZONES THE ONLY
IMPETUS FOR CONVECTION. IN THE NORTHWEST WHEN REACHING EXPECTED
HIGHS WE WILL BE VERY CLOSE TO UNSTABLE AND THE CONVERGENCE FROM
THIS BOUNDARY MAY INITIATE CONVECTION SO LEFT A 20 PCT POP IN
STARTING AT 21Z IN HBV/BKS AREA.

AS FAR AS THE LARGER EVENT GOES...COUPLED POLAR/SUBTROPICAL JET IS
EXPECTED TO BECOME VERY DIFFLUENT THROUGH THE EARLY EVENING HOURS
TONIGHT WITH OTHER WEAK PERTURBATIONS IN THIS FLOW. THIS DIFFLUENCE
IS EXPECTED TO LEAD TO A WEAK LOW BUILDING TO OUR SOUTHEAST WHICH
SHOULD HELP PULL THE FRONTAL BOUNDARY TO OUR NORTH SOUTHWARD AND
SHIFT OUR WINDS TO THE NORTHEAST. THE NORTHEASTERLY ONSHORE FLOW MAY
COOL THE BOUNDARY LAYER A BIT...BUT IT WILL ALSO INCREASE LOW LEVEL
MOISTURE AND THE AIR MASS SHOULD STILL BE QUITE UNSTABLE THROUGH THE
EARLY EVENING. DEEP LAYER SHEAR WILL ALSO BE FAVORABLE FOR ORGANIZED
CONVECTION. WITH THE BOUNDARIES...MAY GET LOCALLY INITIATED
CONVECTION...OR THUNDERSTORMS DEVELOPING ALONG THE FRONT TO OUR
NORTH AND PROPAGATING SOUTHEAST AS UPPER FORCING INCREASES OVER THE
AREA. EITHER WAY THERE IS A FAIRLY GOOD CHANCE FOR STRONG TO SEVERE
STORMS AND HAVE INCLUDED SEVERE WORDING IN ABOUT THE NORTHWESTERN
THIRD OF OUR CWA. IT IS AT LEAST POSSIBLE SOME OF THIS ACTIVITY WILL
PUSH INTO THE VALLEY TONIGHT OR DEVELOP OVERHEAD...BUT THE SIGNAL
HAS BEEN CONSISTENT AND REMAINS SO THAT THE BEST TIME FOR CONVECTION
NOW SHOULD BE AFTER THE COLUMN HAS SATURATED CONSIDERABLY AND BECOME
LESS UNSTABLE.

WITH THAT THE THREAT FOR LOCALLY HEAVY RAIN IS EXPECTED TO INCREASE
IN THE MORNING HOURS AS DEEP MOISTURE CONTINUES TO PUMP INTO THE
REGION ALONG ONSHORE WINDS. THE BEST DIFFLUENCE AND LOCAL DIVERGENT
MAXIMA IN THE JET OVERHEAD BEGIN TO DEPART BY AROUND 9 TO 10 AM.
BEFORE THE FORCING DIMINISHES HOWEVER HODOGRAPHS FAVOR GENERALLY
NORTHEASTWARD MOVING STORMS...BUT THEY WILL LIKELY BE SLOW MOVING
WITH THE POSSIBILITY FOR TRAINING CONVECTION. THIS WILL LIKELY LEAD
TO AREAS OF LOCALLY HEAVY RAINFALL WITH URBAN/SMALL STREAM TYPE
FLOODING QUITE POSSIBLE AND AT LEAST A POSSIBILITY OF SOME FLASH
FLOODING IF THE RIGHT CONDITIONS COME TOGETHER. HAVE CONTINUED THE
MENTION OF HEAVY RAIN IN THE GRIDS. ACTIVITY WILL PROBABLY WANE
EARLY SATURDAY AFTERNOON BUT ANOTHER WEAK IMPULSE APPROACHES FROM
THE WEST IN THE LATE AFTERNOON/EARLY EVENING...AND THAT PLUS ANY
AVAILABLE RESIDUAL BOUNDARIES MAY REINITIATE CONVECTION. LATENT
HEAT FROM PREVIOUS CONVECTION MAY SIGNIFICANTLY LIMIT AVAILABLE
INSTABILITY HOWEVER AND THE THREAT FOR AFTERNOON STRONGER STORMS
SATURDAY APPEARS HIGHLY CONDITIONAL. FORCING AND AVAILABLE
MOISTURE BEGINS TO TAIL OFF SATURDAY NIGHT AND DID TRIM BACK THE
AVAILABLE POPS A BIT FOCUSING MORE ON SHRA/TSRA ALONG THE
RIVER...AND THUNDERSTORMS INITIATING IN THE AFTERNOON SATURDAY
ADVECTING INTO THE AREA SATURDAY NIGHT WHICH WOULD BE THE PRIMARY
THREAT.

LONG TERM.../SUNDAY THROUGH FRIDAY NIGHT/...
UNSETTLE WEATHER WILL BE EXTENDED INTO THE FIRST PART OF THE LONG
TERM FORECAST AS THE UPPER LEVEL LOW OVER NORTHERN MEXICO REMAINS
STATIONARY OVER THE REGION. AS THE SYSTEM REMAINS STATIONARY...THE
UPPER LEVEL DIFFLUENCE PATTERN WILL BE IN PLACE THROUGH THE FIRST
PART OF THE WEEK WITH ONSHORE FLOW AT THE SURFACE PROVIDING MORE
MOISTURE INTO THE AREA. THIS EASTERLY FLOW WILL KEEP PWATS VALUES
HIGH SUNDAY THROUGH TUESDAY. CHANCE OF CONVECTION IS EXPECTED TO
CONTINUE THROUGH TUESDAY ESPECIALLY ALONG THE BORDERLINE. WINDS
WILL BECOME MORE SE BY WEDNESDAY AS THE WEAKENING LOW SLOWLY LIFTS
TO THE NORTHEAST ACROSS NORTH CENTRAL TEXAS. THE CHANCES LOWER INTO
WEDNESDAY AND THURSDAY AS THIS SYSTEM IS PICK UP WITHIN THE UPPER
LEVEL FLOW. TEMPERATURES WILL REMAIN IN THE MID TO LOWER 80S THROUGH
TUESDAY WITH MOSTLY CLOUDY CONDITIONS. EXPECT TEMPERATURES TO RISE
INTO THE MID 90S ACROSS THE WEST PORTION OF THE CWA BY THE END OF THE
WEEK. LOW TEMPERATURES WILL BE IN THE MID TO LOW 70S FOR THE LONG TERM
FORECAST.

MARINE...NOW THROUGH SATURDAY NIGHT...
GENERALLY FAVORABLE MARINE CONDITIONS WITH A COUPLE OF OUTFLOW
BOUNDARIES MAKING WIND DIRECTION FAIRLY ERRATIC TODAY ON AREA
WATERS. LIGHT WINDS WILL GENERALLY BECOME EASTERLY AND THEN
NORTHEASTERLY TONIGHT WITH AREAS OF THUNDERSTORMS LIKELY DEVELOPING
OVER OR MOVING INTO THE COASTAL WATERS IN THE PRE DAWN HOURS
SATURDAY. SHOWERS AND STORMS ARE LIKELY SATURDAY MORNING THROUGH
EARLY AFTERNOON WITH A CHANCE FOR STORMS REMAINING THROUGH SATURDAY
NIGHT.

SUNDAY THROUGH FRIDAY...EASTERLY FLOW WILL BE IN PLACE FOR
THE FIRST PART OF THE LONG TERM FORECAST AS A STRONG TROUGH OVER THE
NORTHERN PLAINS KEEPS THE SURFACE HIGH PRESSURE OVER THE GULF WATERS.
ONSHORE FLOW WILL ENHANCE SHOWER ACTIVITY INLAND AND INCREASE THE
CHANCE OF SHOWERS OR OUTFLOW BOUNDARIES TO CREATE ROUGH CONDITIONS
OVER THE GULF WATERS THROUGH TUESDAY. EXPECT SE WINDS TO RETURN WEDNESDAY
AS THE CLOSE LOW OVER BAJA CA BEGINS TO LIFT NORTHEAST AND LOWERS THE
CHANCE OF SHOWERS THROUGH THE REMAINDER OF THE WEEK. THE WINDS WILL
REMAIN BETWEEN 10 TO 15 KNOTS WITH NO SCA CONDITIONS EXPECTED AT THIS
TIME.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/60/VEGA
Hazardous weather outlook, May 10, 10:47 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1047 AM CDT FRI MAY 10 2013

GMZ130-132-135-150-155-170-175-111600-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1047 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE LOWER TEXAS COAST STARTING
TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THROUGH
SATURDAY MORNING WITH THE CHANCE FOR STORMS CONTINUING THROUGH
SUNDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ251-253>257-111600-
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
1047 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THERE IS A SMALL POTENTIAL
FOR HAIL UP TO AROUND QUARTER SIZE AND GUSTY WINDS OF 50 TO 60
MPH. LOCALLY HEAVY RAINFALL IS THE MAIN THREAT WITH PONDING OF
WATER AND LOCALIZED STREET FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY AGAIN ON SATURDAY WITH LOCALLY HEAVY
RAINFALL THE MAIN THREAT. LOCALIZED FLOODING SUCH AS STREET
FLOODING...PONDING OF WATER ON AREA ROADWAYS AND HIGHER THAN
NORMAL WATER LEVELS IN STREAMS AND RESACAS POSSIBLE. ISOLATED
FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY
WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE
WEEKEND.

TXZ248>250-252-111600-
ZAPATA-JIM HOGG-BROOKS-STARR-
1047 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP STARTING LATE THIS AFTERNOON
THROUGH TONIGHT FROM THE RIO GRANDE RIVER EASTWARD THROUGH THE
RANCHLANDS OF DEEP SOUTH TEXAS. DAMAGING WINDS UP TO 60 MPH...AND
HAIL TO QUARTER TO HALF DOLLAR SIZE WILL BE POSSIBLE WITH THE
STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS MAY CONTINUE MUCH OF THE DAY ON SATURDAY WITH
LOCALLY HEAVY RAINFALL THE PRIMARY CONCERN. LOCALIZED FLOODING IS
POSSIBLE SUCH AS PONDING OF WATER ON AREA ROADWAYS AND STREAMS AND
RESACAS MAINTAINING HIGHER THAN NORMAL WATER LEVELS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS LIKELY LATER TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE WEEKEND.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:57 PM CDTSevere Thunderstorm WarningBROZapata33 min
May 11, 12:15 AM CDTAreal Flood AdvisoryBROZapata60 min
May 11, 12:41 AM CDTSevere Thunderstorm WarningBROZapata34 min
May 11, 12:49 AM CDTSevere Thunderstorm WarningBROStarr, Zapata26 min
May 11, 12:53 AM CDTTornado WarningBROZapata37 min
May 11, 1:12 AM CDTSevere Thunderstorm WarningBROStarr, Zapata33 min
May 11, 1:21 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata84 min
May 11, 3:47 AM CDTSpecial Marine WarningBRO58 min
May 11, 4:10 AM CDTSpecial Marine WarningBRO65 min
May 11, 4:41 AM CDTSpecial Marine WarningBRO64 min
May 11, 5:00 AM CDTAreal Flood AdvisoryBROCameron, Willacy60 min
May 11, 5:12 AM CDTSpecial Marine WarningBRO93 min
May 11, 6:24 AM CDTSpecial Marine WarningBRO96 min
May 11, 6:45 AM CDTSpecial Marine WarningBRO60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.